Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

What are the causes for cramps in fingers and toes?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11954 Questions
Thank you - I get muscle cramps in my fingers and toes.
Posted Wed, 1 Jan 2014 in Bones, Muscles and Joints
Answered by Dr. Michelle Gibson James 19 minutes later
Brief Answer: different possible causes Detailed Answer: Hi, thanks for using healthcare magic Muscle cramps can be related to different possible causes. The most common are : (1) electrolyte imbalance- deficiency in sodium (found in salt), this can also occur with low levels of calcium, magnesium or potassium (2)it can also occur in some vitamin deficiency such as vitamin b12 deficiency (3)side effect of medications : some medications such as some statins used for high cholesterol (your cholesterol medication is a combination of 2 tablets ,one of which is a statin) Diuretics- blood pressure medication that cause fluid loss can do this, none of these were listed in your medication list (4)dehydration (5)chronic illnesses such as diabetes, liver or kidney disease (6)in some persons the cause is not known To determine the exact cause your doctor will need to examine you and conduct some blood tests checking the electrolytes mentioned, your hydration status, kidney and liver function. The treatment would depend on the exact cause, where it is related to hydration and sodium the use of more fluids and the addition of salt will help. I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Follow-up: What are the causes for cramps in fingers and toes? 25 minutes later
Thank you very much. Will follow up with my physician on your suggestions Sincerely, Civia Yellin
Answered by Dr. Michelle Gibson James 55 minutes later
Brief Answer: glad to help you Detailed Answer: Hi please feel free to contact with other queries
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor